PDA

View Full Version : Tramadol withdrawls, please help!!!!!


Miss Seattle
12-01-2004, 03:44 PM
Today is my 1st day of not taking Tramadol. I tried to slowly wean myself, but it didn't work. I had to stop cold turkey. I could have gotten more pills from my Dr. by making a mere phone call, but I don't want to take them anymore. I'm tired of being dependent on them for my back pain.

I feel really sick, jittery, light-headed, woozy, sick to my stomach, frequent bowel movements, etc. I feel like I have every withdrawl symptom a person can have.

I've been scouring the Internet to find forums that talk about withdrawl and found this one. Is there anyone out there who knows what to do? What I mean by that is, is there anything I can be doing or taking to help me get through this rather than just riding it out? I hope so, because this sucks!

Please help anyone!!!

Miss Seattle

methods
12-02-2004, 11:27 AM
Hey there, I don't know why no one has replyed to you. I joined and posted today and no one has replied to me yet either. I am going through a similar situation as you. I am trying to ween my self off a morphine and oxycontin addiction. I did so cold turkey a few week ago but relapsed a few days later. Like I said I went cold turkey The symptoms digressed with each passing day. Example Day 1 absolute hell from morning to night. Day 2 felt ok for an hour or so in the morning and then after that it was hell again. Day 3 felt good for a couple hours after waking up and then hell. It digresses over time, I was taking valirium root to lower my blood preasure and curve the anxiety attacks, I had the benifit of having adavan (tranquilizers) to help me sleep at nite. I have been taking st johns wort for the past week or so to prep my brain for cecation of the drugs, it is rumored to work as an anti depressant. Not to recomend going back on your med but I read in a medical journal that to succesfully ween yourself off opiates you need to do it over a 4 or 5 week period. How long have you been doing it? Let me know.

Miss Seattle
12-02-2004, 11:39 AM
Hi!

I finally posted again & said no one is responding to me, I guess that helped because I got 4 replies so far, it's been very helpful. I took my last pill on Tuesday at about 4:00 in the afternoon. I wanted to try & wean myself, it just wasn't happening. I'd try taking just a couple a day, but then it turned into my usual 6 or 7 by the end of each day. Now that I'm completely out of the drug, I had to quit cold turkey. I know I could call my Dr. & get more, but there's no way I'm going back now. I don't want to prolong the inevitable. My thought is, either way this is going to be bad so why not just get through it.

Last night was hell. Well, all day yesterday & night was hell. Today is hell, I just can't get away from it. I didn't sleep, tossed & turned all night long. My whole body ached, but it was my legs that were driving me batty. They were so achey & crampy and I could not sit still. At about 12:30 in the morning I got up & ate a banana. I read multiple times that bananas help with achey & restless legs, something about the potasium. I have gotten lots of suggestions, but the one thing that keeps coming up is exercise. I can't imagine getting on my treadmill right now, but they say it works wonders. I'm going to force myself right when I'm done typing this! Then I'm going to take a hot bath. Today is better then yesterday, so I'm sure tomorrow will be better than today. Ugh!!!! I hate this, I want to cry.

I'm so sorry you turned back. What were your symptoms? Were they like mine? Achey, sweats, frequent bowels, dehydrated, crampy, anxious (very anxious), restless, etc. I want this to go away so badly, I want to feel normal again. I am going to admit something here, this is my 2nd time going through this. I was taking Ultram/Tramadol earlier this year for the same back problems I'm having. I went through withdrawls then, but this time it's worse I think. I knew this was going to happen, but I had no other recourse than to take them while going through therapies & surgeries. I have one more to go, which I know will make me need pain meds again & I don't want to take them. Is there a natural pain killer out there that would help some?

Thank you for responding to me, it's nice to know there are others out there just like me going through this too.

Miss Seattle

vamp36
12-02-2004, 11:42 AM
Hang in there both of you. I didn't cold turkey mine. I weaned myself off. It was very hard to do. I still felt some withdrawals. Keep drinking lots of fluids. Eat what you can. Take time off of work if you can.After a few days you will begin to feel better. Days 3 and 4 were the worst for me. Don't give up.

methods
12-02-2004, 11:54 AM
this will sound crazy, but what I just did is gave all of my pills to someone I trust (my mother) to dispense to me accordingly to me. I prepared schedule and regiment for taking them I think it will work. Everyone keeps saying to work out, man that helps tremendously, I think it naturally releases endorphines or something. Oh also try to occupy as much of your time as possible, when I quit cold turkey I must have watched a thousand movies some twice, and called everyone I knew Friends relatives just to pass the time. I play guitar so I did that alot too. They say in psycology discomfort is all in your head. I think it is true.

vamp36
12-02-2004, 11:57 AM
Methods, I glad to read that you have a good plan!!! Stick to it!!

Heat
12-02-2004, 12:16 PM
Exercise is the key! I could not stand it any longer and got on our elyptical. Just 20 minutes and when I got off it was almost as if my withdrawals disappeared. Did the same thing this morning and I feel great. I think alot of it has to do with your mind. The more you wallow and feel sorry for yourself the more depressed and crappy you feel. Exercise often!! You will feel so much better.

Stay strong and say no to the demons that haunt you! :angel:

Miss Seattle
12-02-2004, 01:58 PM
I do agree with you about the exercise. I walked for 35 minutes on my treadmil and plan to do it again later today! I took a hot bath & ate lunch right after, that helped too. I can tell that I am getting better & better as the day goes by. I know I'm quite a ways a way for full recovery, at least that's how it feels, but I'm one day closer!!!!!

Miss Seattle

saphire777w
12-02-2004, 03:45 PM
Alright everybody going through withdrawals! I recently went through 45 days worth! I could not leave my apartment, I was taking over the counter sleeping pill by the hundreds just to get my body to calm down. Sweating, not eating for weeks at a time, amplified sound-feels like you are in a concert all the time-try ear plugs they work great, dry mouth-feels like dry cotton and it is hard to swallow, halls or any kind of hard candy work, paranoia-ear plugs to help so you don't keep whiplashing your neck around for every little sound you hear, dialated eyes, no sleep, can't do much about that, pain in what feels like your bones? Having someone rub your legs or drinking a small amount of wine does ease this pain!!! The alcohol can also help you sleep. The feelings of overwhelmed or panic will go away- like the other writer said he has ativan that would really help. Although addictive too, if you only take it for the withdrawals for a few days it will only help and not hurt you! here is some other useful info I downloaded for you guys! Hope it helps! However, within the following hours additional symptoms were noted: (1) slight mydriasis, (2) a depressive mood, together with (3) moderate tremor and (4) repetitive yawning and sneezing. Additionally, (5) a moderate tachycardia of 95/min accompanied by (6) a slightly elevated BP of 145/90 mmHg was noted. Also, there was (7) an increased feeling of thirst, (8) a feeling of tension within the whole body and (9) heat waves taken off by cold sensations were experienced. Psychologically, (10) aggressiveness together with an increased level of nervousness was noted and the patient complained of (l1) migrating pain over the whole body with intermittent bouts of cephalalgia and nausea which was later followed by (12) intra-abdominal cramps with diarrhoea. It usually goes away with 7 to 14 days I promise!!! The first 3 to 5 being the worst!

Miss Seattle
12-02-2004, 05:02 PM
Thank you so much for your story. Today is day 2 for me & I'm already feeling better. I still feel like crap, but not as bad as yesterday, last night & this morning. I keep telling myself to keep busy at home, do laundry, get the mail, exercise, do dishes, clean the house, etc. I've been doing this stuff all day and I think it's helping. All I really want to do is lay on the couch and wallow in my misery, but I know that's not going to help me. I'm hoping that by Saturday I'll be feeling 100%, which will be 4 days from my last intake. With the way I feel right now, I'm thinking by tomorrow night I'll be good to go!!! I'll let you know how I fare this week & weekend!

Thanks so much again. I am sneezing too, some of the additional symptoms you posted sounded like me! :), ugh!!!!!

Miss Seattle